Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 83, NWS Springfield, MO

December 18, 2021McDonald County, Missouri

NWS Springfield, MO issued this areal flood warning at Dec 18, 2021, 9:59 AM CST for McDonald County, Missouri. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 9:59 AM CST (15:59 UTC)
Expired
Dec 18, 2021, 5:52 PM CST
In force
8 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County McDonald County, MO

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WGUS43 KSGF 181559
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
959 AM CST Sat Dec 18 2021

MOC119-190300-
/O.NEW.KSGF.FA.W.0083.211218T1559Z-211219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-
959 AM CST Sat Dec 18 2021

...FLOOD WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of southwest Missouri, including the following 
  county, McDonald.

* WHEN...Until 900 PM CST Saturday.

* IMPACTS...Low-water crossings are inundated with water and may not 
  be passable.

* ADDITIONAL DETAILS...
  - At 959 AM CST, The Department of Transportation reported
    flooding from previous heavy rain in the warned area. Between
    2 and 4 inches of rain have fallen.
  - This includes the following low water crossings...
    Mikes Creek at Highway U, Butler Creek at Kings Highway, Big
    Sugar Creek at Buzzard Glory Road, Little Sugar Creek at
    Skaggs Hollow Road and Bentonville Hollow at Highway E.
  - Some locations that will experience flooding include...
    Pineville, Noel, Lanagan and Powell.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3650 9454 3659 9459 3662 9456 3660 9451
      3660 9441 3665 9432 3668 9417 3671 9407
      3668 9407 3650 9408 3650 9425 3650 9426
      3650 9428 3650 9436 3650 9438 3650 9439
      3650 9442 3650 9445 3650 9450


$$

DC
1 follow-up statement
767 
WGUS83 KSGF 182352
FLSSGF

Flood Statement
National Weather Service Springfield MO
552 PM CST Sat Dec 18 2021

MOC119-190002-
/O.CAN.KSGF.FA.W.0083.000000T0000Z-211219T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-
552 PM CST Sat Dec 18 2021

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for a portion of southwest Missouri, 
including the following county, McDonald.

Flood waters have receded. Flooding is no longer expected to pose a 
widespread threat. Please continue to heed remaining road closures.

LAT...LON 3650 9454 3659 9459 3662 9456 3660 9451
      3660 9441 3665 9432 3668 9417 3671 9407
      3668 9407 3650 9408 3650 9425 3650 9426
      3650 9428 3650 9436 3650 9438 3650 9439
      3650 9442 3650 9445 3650 9450


$$

DSA

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Dec 18, 5:39 AM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Dec 18, 5:39 AM CST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
539 AM CST Sat Dec 18 2021

...AVIATION UPDATE...

Key Messages:

1. Cooler through Sunday night, then trending increasingly above
normal.

2. Dry through the next 7 days and probably through the end of
the month.

.SHORT TERM...(Today through Sunday night)
Issued at 214 AM CST Sat Dec 18 2021

Rain will continue to exit the area early this morning as a cold
front moves through. Clouds will linger across much of the area
today as an upper trough moves into the area. Temperatures will be
just a little below normal through Sunday night. Highs today and
Sunday will be in the low to mid 40s while lows tonight and Sunday
night will be in the upper teens to mid 20s. Overnight winds will
be light so wind chills will not be a factor in most locations.

Normal highs for SGF are in the mid 40s and normal lows are in the
mid 20s.

.LONG TERM...(Monday through Friday)
Issued at 214 AM CST Sat Dec 18 2021

Long story short in the long range is that it will be dry with
above normal temperatures over at least the next week and probably
through the end of the month.

Precipitation chances through the end of the month:

Looking at ECMWF, GEFS, and GEPS ensemble probabilities of >0.1"
of rain in any 24 hour period, the highest values through the end
of the month are generally around 20%. Most time frames are 10% or
less. This is backed up by CPC outlooks showing preference for
below normal precipitation.

Temperatures through the end of the month:

Great agreement between ensemble systems showing increasing
positive temperature anomalies through the end of next week, then
continued positive values through the end of the month. This is
backed up by CPC outlooks showing preference for above normal
temperatures. More specifically, Monday and Tuesday will see
highs around 50, gradually increasing into the 60s by next
weekend. Lows increase from the 20s Monday night to the 40s by the
weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 537 AM CST Sat Dec 18 2021

Rain has ended at all TAF sites, with no rain expected through at
least the next week.

At KJLN, low clouds have scattered out, which will also occur at
KSGF and KBBG in the next few hours.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Titus
LONG TERM...Titus
AVIATION...Titus
Hazardous weather outlook, Dec 18, 3:00 AM CST, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
300 AM CST Sat Dec 18 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
300 AM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

 Limited flooding risk.

DISCUSSION...

  Flooding will be continue to be possible over far southern
  Missouri into this morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Local storm report, Dec 18, 9:24 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CST SAT DEC 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     FLOOD            MOUNTAIN VIEW           36.99N 91.70W
12/18/2021                   HOWELL             MO   DEPT OF HIGHWAYS

            EXCESSIVE RAINFALL CAUSED JAM UP CREEK TO
            OVERTOP S STATE ROUTE 17.

&&

SLS
Local storm report, Dec 18, 9:27 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 AM CST SAT DEC 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     FLOOD            5 ESE WILLOW SPRINGS    36.96N 91.88W
12/18/2021                   HOWELL             MO   DEPT OF HIGHWAYS

            EXCESSIVE RAINFALL CAUSED THE ELEVEN POINT
            RIVER TO OVERTOP HWY U.

&&

SLS
Local storm report, Dec 18, 9:47 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
947 AM CST SAT DEC 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     FLOOD            8 SSE MOUNTAIN GROVE    37.04N 92.19W
12/18/2021                   DOUGLAS            MO   DEPT OF HIGHWAYS

            EXCESSIVE RAINFALL CAUSED THE NORTH FORK
            RIVER TO OVERTOP HWY EE.

&&

SLS
Local storm report, Dec 18, 9:49 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 AM CST SAT DEC 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     FLOOD            2 E ROCKBRIDGE          36.78N 92.37W
12/18/2021                   OZARK              MO   DEPT OF HIGHWAYS

            EXCESSIVE RAINFALL CAUSED BRYANT CREEK TO
            OVERTOP HWY 95.

&&

SLS
Local storm report, Dec 18, 9:51 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 AM CST SAT DEC 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     FLOOD            1 NE SYCAMORE           36.71N 92.27W
12/18/2021                   OZARK              MO   DEPT OF HIGHWAYS

            EXCESSIVE RAINFALL CAUSED BRYANT CREEK TO
            OVERTOP HWY 181.

&&

SLS
Local storm report, Dec 18, 9:54 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 AM CST SAT DEC 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     FLOOD            5 SSE SYCAMORE          36.64N 92.23W
12/18/2021                   OZARK              MO   DEPT OF HIGHWAYS

            EXCESSIVE RAINFALL CAUSED THE NORTH FORK
            RIVER TO OVERTOP STATE HWY H.

&&

SLS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 6:10 PM CSTFlash Flood WarningSGFDouglas, Ozark, Taney5 hr
Dec 17, 6:42 PM CSTFlash Flood WarningSGFBarry4 hr
Dec 17, 7:58 PM CSTRiver Flood WarningSGFPulaski43 hr
Dec 17, 8:08 PM CSTFlash Flood WarningSGFHowell, Texas6 hr
Dec 17, 8:40 PM CSTAreal Flood WarningSGFMcDonald13 hr
Dec 17, 9:25 PM CSTFlash Flood WarningSGFShannon5 hr
Dec 17, 10:58 PM CSTAreal Flood WarningSGFChristian, Douglas, Ozark, Stone, Taney22 hr
Dec 18, 2:00 AM CSTAreal Flood WarningSGFHowell, Oregon, Shannon, Texas19 hr
Dec 18, 3:10 AM CSTAreal Flood AdvisorySGFHowell, Oregon, Ozark7 hr
Dec 18, 3:49 AM CSTAreal Flood AdvisorySGFBarry, Christian, McDonald, Stone3 hr
Dec 18, 7:08 AM CSTRiver Flood WarningSGFShannon13 hr
Dec 18, 7:08 AM CSTRiver Flood WarningSGFShannon12 hr
Dec 18, 7:16 AM CSTAreal Flood WarningSGFBarry, Stone3 hr
Dec 18, 8:36 AM CSTAreal Flood WarningSGFHowell, Oregon12 hr
Dec 18, 9:54 AM CSTAreal Flood WarningSGFBarry8 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.